Quantcast
Channel: Angelyne – The WOW Report
Viewing all articles
Browse latest Browse all 11713

#TheHighLife: Deadly Drug Fentanyl Now Showing Up in California Coke, Meth, MDMA, and Ketamine

0
0

The deadly opioid Fentanyl, responsible for thousands of deaths nationwide, has reportedly started showing up in drugs other than heroin in California. The white powder is usually mixed into other opioids to produce a stronger high, but officials say it has increasingly been showing up here in other drugs like cocaine and methamphetamine.

via the LA Times:

Officials suspect that three men who died in downtown Los Angeles late last month had snorted cocaine laced with fentanyl, an incident that has further galvanized fentanyl fears.

“We don’t know whether this is an anomaly, or whether it’s a bellwether of something that’s about to hit,” said UCLA professor Steve Shoptaw, who studies substance abuse.

Several people in San Francisco have recently died from consuming fentanyl with methamphetamine, counterfeit Xanax or crack cocaine. There have been reports elsewhere of fentanyl in the rave drug MDMA.

“We aren’t seeing the volume or the impact that … is happening on the East Coast, but we know that could change,” said Rachael Kagan, spokeswoman for San Francisco’s Department of Public Health. “We’re really on high alert.”

In the last year in Southern California and the Central Coast, federal agents have repeatedly made seizures of cocaine with fentanyl, methamphetamine with fentanyl and ketamine with fentanyl, according to Timothy Massino, a spokesman for the Drug Enforcement Administration in Los Angeles.

“This is a fairly new phenomenon in this area,” he said.

Some experts believe dealers are adding fentanyl to their product to give it an edge or are trying to pass fentanyl off as another drug because it’s cheaper to manufacture.

And just what happens when someone overdoses on Fentanyl? Well, it ain’t pretty.

According to Live Science:

The most common characteristic, described in 20 percent of the cases, was that the person’s lips immediately turned blue, followed by gurgling sounds with breathing (16 percent of the cases), stiffening of the body or seizure-like activity (13 percent), foaming at the mouth (6 percent) and confusion or strange behavior before the person became unresponsive (6 percent), according to the report.

And your only hope of survival?

Fentanyl overdoses can be reversed with the same antidote that is used to treat other opioid overdoses — a drug called naloxone, which is sold under the brand name Narcan.

In the report, in 83 percent of the cases when naloxone was used, one dose was not sufficient. Instead, the respondents said that two or more doses of the antidote were needed to revive the person who had overdosed, according to the report.

Please play responsibly this weekend, Californians.

(Photo: Pixabay)

 


Viewing all articles
Browse latest Browse all 11713

Latest Images

Trending Articles





Latest Images